MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Concomitant products= cook pedal access sheath, cook cto microwire guide, 0.014 cxc catheter, cook cxi-2.6-18-90-ang2, v-18 wire guide/ initial reporter occupation = lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, an approach hydro st microwire wire guide separated.Access was obtained midway down the right anterior tibial artery to reach the dorsalis pedis artery.A cook cxi support catheter was used with the device.The diabetic patient's anatomy was severely calcified and the vessels were small.Resistance was encountered upon advancement of the device, and forty-five minutes into the procedure, the complaint wire guide and the catheter became "balled up".As the devices were being removed, approximately two millimeters of the wire guide separated in the patient by the anterior artery region and remains in the patient's leg.A new wire was inserted and the procedure was continued.The physician then noticed that the cxi was leaking and the device was removed, at which time the cxi was found to be cracked down the shaft.This will be reported under patient identifier (b)(6).Another cook catheter was then introduced but the lesion was unable to be crossed.The physician was able to open two vessels, but not the anterior vessels.There are no further procedures scheduled at this time.There are no plans to retrieve the separated portion of the wire guide, and the physician stated that the patient should not experience any adverse effects.
 
Additional Manufacturer Narrative
Event summary as reported, during an unknown procedure, an approach hydro st microwire wire guide separated.Access was obtained midway down the right anterior tibial artery to reach the dorsalis pedis artery.A cook cxi support catheter was used with the device.The diabetic patient's anatomy was severely calcified, and the vessels were small.Resistance was encountered upon advancement of the device, and forty-five minutes into the procedure, the complaint wire guide and the catheter became "balled up".As the devices were being removed, approximately two millimeters of the wire guide separated in the patient by the anterior artery region and remains in the patient's leg.A new wire was inserted, and the procedure was continued.There are no plans to retrieve the separated portion of the wire guide, and the physician stated that the patient should not experience any adverse effects.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was thus performed.A review of the device history record was conducted.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality controls or inspection procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product is packaged with instructions for use which warn, ¿this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ the ifu also warns the user to advance the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of tip movement.Based on the information available, investigation has concluded that a the most likely cause for the event was the patient¿s reportedly severely calcified anatomy and narrow vasculature.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9538273
Report Number1820334-2020-00017
Device Sequence Number11346487
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)220102(10)9983494
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number9983494
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;